Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla results
Mar 2, 2011

Hi Doc, thanks for your help. I just got my results and the most important numbers are: VL 118 copies (one month ago 66,000). Cd4 276 & 21% (one month ago 250 & 17%). Uric Acid 7.2 mg/dl (above normal 7.0). HDL Colesterol 25 mg/dl (lower than normal: 35). All the rest concepts are within normal. My questions are: should I be worried about not being undetectable yet? (I have a genotype and no resistance found). What about my CD4, will they go higher in the following months? ( I did the test at 7.30 am). What can I do in order to get HDL higher? should I be worried about the uric acid? Is that a side effect of atripla? I am feeling ok but wanted to know if im doing ok. Thanks again

Response from Dr. Henry

The key early parameter after starting effective therapy is what happens to your HIV level. You have had a typically good response so I would not be concerned about not being undetectable yet. HDL cholesterol is often low in HIV+ persons with sometimes modest increases on Atripla. Increasing HDL can be a challenge. Exercise, red wine, some drugs (like niacin) may help some patients. How to approach treatment depends partly on other cardiovascular risk factors and lipid measures. That slight increase in uric aid level merits watching but is usually of no clinical significance. KH



Previous
High uric acid as cause of pain in hands
Next
which Diseases cause by Hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement